Alert archive / Texas / River Flood Warnings in 2009
River Flood Warning 37, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Nov 20, 2009, 4:31 PM CST for Karnes County, Texas. It took effect at Nov 20, 2009, 8:37 PM CST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2009, 4:31 PM CST (22:31 UTC)
- In effect from
- Nov 20, 2009, 8:37 PM CST
- Expired
- Nov 21, 2009, 7:42 PM CST
- In force
- 23 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- Minor
County Karnes County, TX
The radar
The Austin/San Antonio radar (KEWX), 90 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cibolo Creek near Falls City (FCTT2).
- Action stage
- 6 ft
- Minor stage
- 17 ft
- Moderate stage
- 21 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08186000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS44 KEWX 202231
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
431 PM CST FRI NOV 20 2009
...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED
A FLOOD WARNING FOR THE...
CIBOLO CREEK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY.
DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS.
IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER
TO TURN AROUND AND DO NOT DROWN.
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT
WWW.SRH.NOAA.GOV/EWX.
&&
TXC255-211631-
/O.NEW.KEWX.FL.W.0037.091121T0300Z-091121T1900Z/
/FCTT2.1.ER.091121T0300Z.091121T0600Z.091121T0700Z.NO/
431 PM CST FRI NOV 20 2009
THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
* FLOOD WARNING FOR
THE CIBOLO CREEK NEAR FALLS CITY.
* FROM THIS EVENING TO SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 4:15 PM FRIDAY THE STAGE WAS 16.4 FEET.
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 17.1
FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE BY
AFTER MIDNIGHT TOMORROW.
* IMPACT...AT 17.0 FEET...MINOR LOWLAND FLOODING OF CROP AND PASTURELAND DAMAGES
IRRIGATION PUMPS AND ANY EQUIPMENT NEAR THE CHANNEL. LIVESTOCK ARE CUT OFF IN
LOW AREAS.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 7AM
LOCATION STG STG STG DAY TIME SAT SUN MON TUE WED
FALLS CITY 6 17 16.4 FRI 04 PM 16.5 5.6 2.0 1.3 1.2
$$1 follow-up statement
000
WGUS84 KEWX 210238
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
838 PM CST FRI NOV 20 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
CIBOLO CREEK NEAR FALLS CITY AFFECTING KARNES COUNTY
(OPTIONAL) GENERAL HYDROMETEOROLOGICAL SYNOPSIS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY.
DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS.
IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER
TO TURN AROUND AND DO NOT DROWN.
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT
WWW.SRH.NOAA.GOV/EWX.
&&
TXC255-212038-
/O.EXT.KEWX.FL.W.0037.091121T0237Z-091122T0142Z/
/FCTT2.1.ER.091121T0005Z.091121T0600Z.091121T1342Z.NO/
838 PM CST FRI NOV 20 2009
...FLOOD WARNING EXTENDED UNTIL SATURDAY EVENING...THE FLOOD WARNING CONTINUES
FOR
THE CIBOLO CREEK NEAR FALLS CITY.
* UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:15 PM FRIDAY THE STAGE WAS 17.9 FEET.
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.2 FEET BY AFTER MIDNIGHT
THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY MORNING.
* IMPACT...AT 17.0 FEET...MINOR LOWLAND FLOODING OF CROP AND PASTURELAND DAMAGES
IRRIGATION PUMPS AND ANY EQUIPMENT NEAR THE CHANNEL. LIVESTOCK ARE CUT OFF IN
LOW AREAS.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 7AM
LOCATION STG STG STG DAY TIME SAT SUN MON TUE WED
FALLS CITY 6 17 17.9 FRI 08 PM 6.2 2.1 1.4 1.2
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Nov 20, 3:03 PM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Nov 20, 3:03 PM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 303 PM CST FRI NOV 20 2009 .DISCUSSION... UPPER TROUGH WILL PUSH EAST OF REGION BY DAWN. CENTER OF LOW WILL MIGRATE ACROSS AREA THIS EVENING WITH A GOOD CHANCE OF SHOWERS EASTERN HALF TIL MIDNIGHT...AFTER MIDNIGHT..SHOWERS EXITING EASTERN CWA. WILL MAINTAIN THE FLASH FLOOD WATCH UNTIL 6 PM. MOSTLY SUNNY TOMORROW WITH STRONG NORTHWEST FLOW ALOFT BEHIND THE UPPER LOW. MOSTLY CLEAR TOMORROW NIGHT WITH SOUTHERLY FLOW RETURNING TO THE HILL COUNTRY AHEAD OF A WEAK SHORT WAVE. THIS WEAK DISTURBANCE WILL PUSH ACROSS THE AREA SUNDAY WITH ONLY A FEW MID/HIGH CLOUDS. INCREASING MOISTURE AND CLOUDINESS MONDAY WITH MILD DAYTIME TEMPERATURES. ANOTHER COLD FRONT WILL ARRIVE EARLY TUESDAY WITH A SLIGHT/LOW CHANCE OF SHOWERS UNDER ZONAL FLOW ALOFT. A COOL RIDGE WILL BUILD DOWN TUESDAY NIGHT AS THE NORTHERN STREAM SWEEPS SOUTH INTO THE SOUTHERN GREAT PLAINS. DISTURBANCES WILL CARVE A TROUGH INTO THE ARKLATEX AREA WEDNESDAY ANCHORING A COOL DRY RIDGE OVER THE CWA FOR THANKSGIVING. MOSTLY SUNNY BUT COOL WEATHER EXPECTED ON THANKSGIVING WITH HIGHS IN THE MID 60S TO NEAR 70. A DRY WEST NORTHWEST FLOW DRY PATTERN WILL SET UP A WARMING NEXT FRIDAY INTO SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 64 53 69 47 72 / 100 40 - 0 - AUSTIN BERGSTROM INTL AIRPORT 64 52 70 41 75 / 100 40 - 0 - NEW BRAUNFELS MUNI AIRPORT 66 52 70 44 73 / 100 40 - 0 - BURNET MUNI AIRPORT 63 48 67 47 68 / 70 30 - 0 - DEL RIO INTL AIRPORT 66 45 74 50 72 / 40 10 0 0 - GEORGETOWN MUNI AIRPORT 63 52 67 47 70 / 100 40 - 0 - HONDO MUNI AIRPORT 66 51 73 46 70 / 80 20 - 0 - SAN MARCOS MUNI AIRPORT 65 52 69 46 73 / 100 40 - 0 - LA GRANGE - FAYETTE REGIONAL 66 54 67 44 72 / 100 40 10 0 10 SAN ANTONIO INTL AIRPORT 66 54 71 47 72 / 100 40 - 0 - STINSON MUNI AIRPORT 66 54 71 47 73 / 100 40 - 0 - && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING COUNTIES: DE WITT...FAYETTE...GONZALES...LAVACA...LEE. && 02/08
Hazardous weather outlook, Nov 20, 4:33 AM CST, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 433 AM CST FRI NOV 20 2009 TXZ171>173-183>193-202>208-217>222-228-211045- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-KINNEY-UVALDE-MEDINA- BEXAR-COMAL-GUADALUPE-CALDWELL-MAVERICK-ZAVALA-FRIO-ATASCOSA- WILSON-KARNES-DIMMIT- 433 AM CST FRI NOV 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... AN UPPER AIR DISTURBANCE AND COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS TODAY AND PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINS OF 1 TO 3 INCHES CAN BE EXPECTED. THE RAINS WILL END FROM THE WEST TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ194-209-223>225-211045- LEE-FAYETTE-GONZALES-DE WITT-LAVACA- 433 AM CST FRI NOV 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT FROM 6 AM TO 6 PM TODAY. AN UPPER AIR DISTURBANCE AND A COLD FRONT WILL MOVE OVER SOUTH CENTRAL TEXAS TODAY...BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS TO TO THE COASTAL PLAINS. LOCALLY HEAVY RAIN IS LIKELY WITH RAINFALL AMOUNTS OF 1 TO 3 INCHES EXPECTED...AND ISOLATED AMOUNTS NEAR 5 INCHES POSSIBLE. THE RAINS WILL DIMINISH FROM THE WEST TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Nov 20, 11:59 AM CST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1159 AM CST FRI NOV 20 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1155 AM FLASH FLOOD SAN ANTONIO 29.42N 98.49W
11/20/2009 BEXAR TX EMERGENCY MNGR
SEVERAL HIGH WATER RESCUES ONGOING AROUND THE METRO
AREA
&&
EVENT NUMBER EWX0900186
SBSLocal storm report, Nov 20, 12:42 PM CST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1242 PM CST FRI NOV 20 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1235 PM FLASH FLOOD 4 E FLORESVILLE 29.13N 98.10W
11/20/2009 WILSON TX NWS EMPLOYEE
WATER FLOWING OVER THE ROADWAY AT FM 537
&&
EVENT NUMBER EWX0900187
SBSLocal storm report, Nov 20, 2:21 PM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
221 PM CST FRI NOV 20 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD WESTHOFF 29.20N 97.47W
11/20/2009 DEWITT TX EMERGENCY MNGR
SEVERAL FARM TO MARKET ROADS CLOSED DUE TO WATER
COVERING THE ROADWAY
&&
EVENT NUMBER EWX0900188
SBSLocal storm report, Nov 20, 2:25 PM CST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
225 PM CST FRI NOV 20 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD 6 NE STOCKDALE 29.30N 97.89W
11/20/2009 WILSON TX EMERGENCY MNGR
FM 1681 CLOSED DUE TO WATER COVERING THE ROADWAY
&&
EVENT NUMBER EWX0900189
SBSLocal storm report, Nov 20, 2:37 PM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
237 PM CST FRI NOV 20 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD GONZALES 29.51N 97.45W
11/20/2009 GONZALES TX EMERGENCY MNGR
SEVERAL FARM TO MARKET ROADS CLOSED DUE TO HIGH WATER
&&
EVENT NUMBER EWX0900190
SBSLocal storm report, Nov 20, 2:38 PM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
238 PM CST FRI NOV 20 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD WESTHOFF 29.20N 97.47W
11/20/2009 DEWITT TX EMERGENCY MNGR
FM 108 CLOSED DUE TO HIGH WATER
&&
CORRECTED REMARKS
EVENT NUMBER EWX0900188
SBSThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 11:37 PM CST | Areal Flood Advisory | EWX | Gonzales, Guadalupe, Wilson | 113 min |
| Nov 20, 1:26 AM CST | Areal Flood Advisory | EWX | Edwards, Kinney, Val Verde | 2 hr |
| Nov 20, 9:49 AM CST | Areal Flood Advisory | EWX | Atascosa, Bandera, Bastrop, Bexar, Caldwell, Comal and 11 more | 116 min |
| Nov 20, 9:58 AM CST | Areal Flood Advisory | EWX | Atascosa, Bandera, Bastrop, Bexar, Caldwell, Comal and 11 more | 107 min |
| Nov 20, 10:24 AM CST | Flash Flood Warning | EWX | Atascosa, Bexar, Wilson | 3 hr |
| Nov 20, 11:03 AM CST | Flash Flood Warning | EWX | Gonzales, Guadalupe | 3 hr |
| Nov 20, 11:40 AM CST | Areal Flood Advisory | EWX | Fayette, Lavaca, Lee | 3 hr |
| Nov 20, 11:45 AM CST | Areal Flood Advisory | EWX | DeWitt, Lavaca | 3 hr |
| Nov 20, 11:46 AM CST | Areal Flood Advisory | EWX | DeWitt, Lavaca | 3 hr |
| Nov 20, 12:46 PM CST | Flash Flood Warning | EWX | DeWitt, Karnes | 3 hr |
| Nov 20, 1:31 PM CST | Flash Flood Warning | EWX | Lavaca | 3 hr |
| Nov 20, 2:06 PM CST | Flash Flood Warning | EWX | Atascosa, Wilson | 114 min |
| Nov 20, 3:05 PM CST | River Flood Warning | EWX | DeWitt | 3 days |
| Nov 20, 3:29 PM CST | Areal Flood Advisory | EWX | Bandera, Bexar, Caldwell, Comal, Frio, Gonzales and 4 more | 2 hr |
| Nov 20, 4:02 PM CST | Areal Flood Advisory | EWX | Atascosa, DeWitt, Karnes, Wilson | 118 min |
| Nov 20, 5:35 PM CST | Areal Flood Advisory | EWX | Bexar, Comal, Guadalupe, Kendall, Medina, Wilson | 3 hr |
| Nov 20, 5:58 PM CST | Areal Flood Advisory | EWX | Atascosa, Karnes, Wilson | 3 hr |
Nearby
River Flood Warnings in Texas, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.